Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2005, 5:40 PM EDT for Hampden County, Massachusetts. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 13, 2005, 7:00 PM EDT
- In force
- 80 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Hampden County, MA
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:05 PM EDT | TSTM WND DMG | Blandford, MA | LARGE TREES DOWN ON NORTH BLANDFORD ROAD NEAR THE OTIS BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 132140 SVRBOX MAC013-132300- /O.NEW.KBOX.SV.W.0057.050813T2140Z-050813T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 540 PM EDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMPDEN COUNTY IN WESTERN MASSACHUSETTS THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE * UNTIL 700 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF TOLLAND...OR ABOUT 11 MILES EAST OF GREAT BARRINGTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLANDFORD BY 550 PM EDT RUSSELL AND MONTGOMERY BY 600 PM EDT WESTFIELD BY 605 PM EDT WEST SPRINGFIELD BY 610 PM EDT CHICOPEE BY 615 PM EDT SPRINGFIELD BY 620 PM EDT LAT...LON 4224 7345 4210 7343 4203 7232 4218 7228 $$ FRANK
1 follow-up statement
000 WWUS51 KBOX 132216 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 616 PM EDT SAT AUG 13 2005 MAC013-132300- /O.CON.KBOX.SV.W.0057.000000T0000Z-050813T2300Z/ HAMPDEN MA- 616 PM EDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR HAMPDEN COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELL...OR ABOUT 13 MILES WEST OF CHICOPEE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WEST SPRINGFIELD BY 630 PM EDT CHICOPEE AND SPRINGFIELD BY 640 PM EDT LUDLOW BY 645 PM EDT WILBRAHAM BY 650 PM EDT PALMER AND MONSON BY 700 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. LAT...LON 4224 7345 4210 7343 4203 7232 4218 7228 $$ FRANK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:51 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 2:51 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 251 PM EDT SAT AUG 13 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR ALL OF CONNECTICUT, RHODE ISLAND AND ALL OF MASSACHUSETTS EXCEPT FOR THE OUTER ISLANDS... .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... COMPLEX WX PATTERN NX 36 HOURS. SOUPY HOT AIRMASS WITH PWS OF 2 INCHES HEATED TO NEAR 100 DEGREES A FEW LOCATIONS THIS AFTERNOON. CONVECTION NOW FIRING UP WELL TO OUR WEST BUT ON 30-40 KT WRLY MID LEVEL FLOW THIS ACTION SHOULD MARCH STEADILY E LATE THIS AFT AND EVENING. ATM APPEARS ACTION WILL BE FOCUSED N OF A BDR-PYM LINE BUT GIVEN HIGH CAPES AND NOT MUCH OF A CAP...TRW POSSIBLE ANYWHERE INLAND OF THE COAST. SVR THREAT IS STILL OF CONCERN GIVEN 30-40 KT MID LVL WIND AND VERY HIGH CAPE ACRS THE FA. MICROBURSTS THE PRIMARY ISSUE. GIVEN HOT AIRMASS AND HIGH TDS...NOT LIKELY TO SEE ACTIVITY COLLAPSE THIS TIME AS SUNSET APPROACHES...WITH SHORTWAVE SUPPORT BELIEVE SRN NY CONVECTION MAY MAKE ITS WAY THRU FA BETWEEN 21Z-05Z. GFS CONTINUES STEADY ON DRIFING FRONT INTO SRN NH THEN TAKING WAVE ALONG THE FRONT SUN PM. THAT KEEPS THE CWA IN THE HUMID AIRMASS AND IN THE WARM SECTOR WITH MORE CONVECTION LIKELY SUN. SOMEWHAT WEAKER MID LVL FLOW BUT LOTS OF MOISTURE SHOULD PRODUCE TORRENTIAL RAINFALL IN STRONGEST TSTMS. TRAINING WILL BE PRIMARY MECHANISM FOR ANY FFW POTENTIAL. FOLLOWED MAV/GFS POPS THRU THIS FCST PERIOD. WHILE MAXES SUN AGAIN LKLY TO BE IN THE LOW 90S OUT WEST...HEAT INDICES NOT NEARLY AS HIGH AS TODAY AND THUS STAYS BELOW THE 2-DAY CRITERIA. && .LONG TERM (MONDAY THROUGH NEXT SATURDAY)... THE SURFACE FRONT SHOULD BE THROUGH MOST OF THE REGION BY 12Z MONDAY...WITH THE EXCEPTION OF THE SOUTH COAST. HOWEVER...THE UKMET IS NOTICEABLY SLOWER THAN THE NAM/NGM/GFS. FOR NOW WILL GO WITH THE QUICKER SOLUTIONS SINCE THEY ARE IN THE MAJORITY AND COOL OUTFLOW FROM CONVECTION SUNDAY NIGHT SHOULD GIVE THE BOUNDARY AN EXTRA PUSH. HOWEVER...IF THE UKMET VERIFIES THE FRONT WOULD NOT COME THROUGH UNTIL MONDAY AFTERNOON. EVEN THOUGH THE SURFACE FRONT WILL BE THROUGH THE REGION MONDAY MORNING MID LEVEL FLOW LOOKS TO BE SOUTHWESTERLY SO THERE COULD BE SOME OVER RUNNING PRECIPITATION FOR AT LEAST THE FIRST PART OF MONDAY. THEREFORE...WILL GO WITH CHANCE POPS MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS PIKE. ALSO...COULD BE SOME LEFTOVER ELEVATED INSTABILITY FOR THUNDER ALONG THE SOUTH COAST. HIGHS WILL BE MUCH COOLER ON MONDAY AND MAY ONLY BE IN THE LOW TO MID 70S ALONG THE COASTAL PLAIN WITH NORTHEAST WINDS AND LOTS OF CLOUDS. QUIET WEATHER SHOULD DOMINATE MONDAY NIGHT THROUGH TUESDAY NIGHT. ON WEDNESDAY...A WEAK UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS OUR NORTHERN ZONES IN THE AFTERNOON. WITH A LACK OF SURFACE CONVERGENCE AND MOISTURE WILL CONTINUE A DRY FORECAST. AN ISOLATED AFTERNOON OR EVENING SHOWER CAN NOT BE RULED OUT IN THE NORTHERN ZONES BUT NOT WORTH MENTIONING BESIDES AT 20 POP IN THE GRIDDED DATABASE. MEX GUIDANCE LOOKS GOOD BUT WILL GO A FEW DEGREES COOLER IN THE NORMALLY COOLER OUTLINED LOCATIONS AT NIGHT WITH GOOD RADIATIONAL COOLING. COULD SEE THE MERCURY DOWN TO AROUND 50 TUESDAY NIGHT IN A FEW OF THE NORMALLY COOLEST LOCATIONS. WARMER AND MORE HUMID AIR ALTHOUGH NOT NEARLY BAD AS TODAY WILL RETURN TO THE REGION THURSDAY AND PARTICULARLY ON FRIDAY. THIS WILL BE OUT AHEAD OF OUR NEXT COLD FRONT. GFS LOOKS TOO FAST WHEN COMPARING IT TO THE ECMWF AND HPC IS ALSO BUYING INTO THE SLOWER SOLUTION. THEREFORE...WILL CONFINE SHOWER AND THUNDERSTORM CHANCES UNTIL LATE FRIDAY NIGHT AND POSSIBLY NOT UNTIL SATURDAY. WITH 850 MB TEMPERATURES ON THE ECMWF WARMING TO +17C WILL GO A FEW DEGREES WARMER THEN MEX GUIDANCE TOWARDS THE END OF THE WEEK. && .AVIATION... VFR TO MVFR IN HAZE THRU THE EVENING...BUT LIFR ACK AND SURROUNDING AREA AS LARGE ST DECK AS DVLPD FROM JUST E OF BID THRU ACK. CONVECTION WILL PRODUCE PERIODS OF IFR AND GSTS 40 KTS AT THE VERY LEAST. && .MARINE... IN NEAR-TEAM...SCA UP PRIMARILY FOR EXPECTED 4-5 FT SEAS LATE TONIGHT AND SUN. WNDS NOT LKLY TO REACH SCA CRITERIA THU 00Z MON. COLD SURGE BEHIND FRONT NRN MOST WATERS MIGHT SEE A GUST OR TWO BUT LATEST GFS ACTUALLY SLOWER WITH FROPA MON MORNING AS IT REACHES THE COAST. IN THE LONGER TERM...MAY SEE A FEW BRIEF 25 KNOT WIND GUSTS MONDAY MORNING WITH NORTHEAST COOL SURGE OVER THE WATER. OTHERWISE...BASED ON THE LATEST TRACK OF IRENE WILL CONTINUE 5 TO 6 FOOT SWELL INTO THE SOUTHERN WATERS MONDAY INTO EARLY WEDNESDAY. A HIGH SURF ADVISORY MAY BE NEEDED FOR DANGEROUS RIP CURRENTS ON SOUTH FACING BEACHES WITH LATER FORECASTS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH UNTIL 10 PM ALL ZONES. MA....SEVERE THUNDERSTORM WATCH UNTIL 10 PM EXCEPT FOR NANTUCKET AND MARTHAS VINEYARD NH...NONE. RI...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EXCEPT FOR BLOCK ISLAND MARINE...SCA TONIGHT ANZ254 AND ANZ255 && SHORT TERM...DRV LONG TERM...FRANK
Hazardous weather outlook, Aug 13, 3:00 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EDT SAT AUG 13 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-141100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 300 PM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY. .DAY ONE (TONIGHT)... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF CONNECTICUT, RHODE ISLAND, AND ALL OF MASSACHUSETTS EXCEPT FOR THE OUTER ISLANDS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AND CONTINUE INTO TONIGHT. SOME OF THE STORMS WILL BECOME SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING STRAIGHT LINE WIND GUSTS. HOWEVER...LARGE HAIL IS ALSO POSSIBLE. IN ADDITION...ANY THUNDERSTORM MAY CONTAIN TORRENTIAL RAINFALL. FOG WILL BE LOCALLY DENSE ALONG SOUTH FACING COASTAL LOCATIONS TONIGHT. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY) NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY INTO SUNDAY NIGHT. THESE STORMS MAY ALSO BECOME SEVERE. IN ADDITION...THEY WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL. FOG WILL BE LOCALLY DENSE ALONG SOUTH FACING COASTAL LOCATIONS SUNDAY NIGHT. SOUTHERLY SWELL FROM TROPICAL STORM IRENE IS EXPECTED TO INCREASE BEGINNING MONDAY INTO EARLY WEDNESDAY. DANGEROUS RIP-TIDES ARE ALSO POSSIBLE ESPECIALLY ACROSS SOUTH FACING COASTAL LOCATIONS DURING THIS TIMEFRAME. STAY TUNED TO THE LATEST STATEMENTS ON IRENE FROM THE TROPICAL PREDICTION CENTER. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM 4 PM TO AT LEAST 10 PM. FRANK
In the hours before
Special weather statement, Aug 13, 12:00 PM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1200 PM EDT SAT AUG 13 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-140000- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1200 PM EDT SAT AUG 13 2005 HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED FOR SEVERAL HOURS THIS AFTERNOON IN MUCH OF SOUTHERN NEW ENGLAND. ONLY THE SOUTH COAST CAN EXPECT RELIEF AS GUSTY SOUTHWEST WINDS BLOW OFF THE NEARBY COOLER ATLANTIC WATERS. EVEN THE UPPER CAPE HOWEVER MAY SEE THE HEAT INDEX RISE TO 100. TEMPERATURES WILL RISE INTO THE MID 90S...PROJECTING CLOSE TO THE RECORD OF 98 FROM HARTFORD TO PROVIDENCE. TODAY WILL ALSO BE DAY 4 OF A HEAT WAVE IN THE HARTFORD AREA. ALREADY...AS OF YESTERDAY...8 OF THE FIRST 12 DAYS OF AUGUST HAD TALLIED 90 DEGREE WARMTH IN PARTS OF NORTHERN CONNECTICUT AND INTERIOR SOUTHEASTERN MASSACHUSETTS. THE HEAT WAVE MAY CONTINUE TOMORROW IN HARTFORD AND WHILE IT WILL BE A FEW DEGREES COOLER THROUGHOUT THE REGION...IT WILL STILL FEEL OPPRESSIVE IN NORTHERN CONNECTICUT AND NORTHERN RHODE ISLAND WITH HEAT INDICES OF 95 TO ALMOST 100. BE PREPARED BY LOCATING IN AIR CONDITIONED OR WELL VENTILATED SHELTERS THIS AFTERNOON. IF YOU WISH TO BE OUTDOORS...DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING. A WEAK COOL FRONT EDGING DOWN INTO NORTHERN MASSACHUSETTS THIS EVENING MAY SPARK A COUPLE OF INTENSE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WIND AND BRIEF DRENCHING RAIN. THESE STORMS...IF THEY OCCUR...ARE MOST LIKELY SOMEWHERE NEAR THE HARTFORD SPRINGFIELD AREA TO WOONSOCKET AND JUST SOUTH OF WORCESTER AND POSSIBLY TAUNTON AND BROCKTON BETWEEN 2 PM AND 7 PM. TOMORROW IS GOING TO BE MUCH MORE UNSTABLE WITH STRONG THUNDERSTORMS EXPECTED TO BE MORE WIDESPREAD DURING THE AFTERNOON...ESPECIALLY FROM THE CONNECTICUT RIVER VALLEY TO WORCESTER AND THE MERRIMACK VALLEY. STORMS ARE EXPECTED TO PRODUCE POOR DRAINAGE FLOODING RAINS... CONSIDERABLE LIGHTNING AND POSSIBLY DAMAGING WIND. FINALLY...SWELLS FROM IRENE WILL BEGIN IMPACTING OUR SOUTHERN WATERS FROM SUNDAY INTO THE FIRST PART OF THE WORK WEEK. DANGEROUS RIP TIDES WILL BE POSSIBLE ON THE TYPICALLY VULNERABLE LOCATIONS OF SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND. DRV
Special weather statement, Aug 13, 4:39 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 439 PM EDT SAT AUG 13 2005 MAZ009-011-132115- EASTERN HAMPDEN MA-WESTERN HAMPDEN MA- 439 PM EDT SAT AUG 13 2005 AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES WEST OF WESTFIELD...OR ABOUT 12 MILES WEST OF CHICOPEE... MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WEST SPRINGFIELD AND AGAWAM BY 500 PM EDT...SPRINGFIELD AND CHICOPEE BY 510 PM EDT...LUDLOW AND EAST LONGMEADOW BY 520 PM EDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS. FRANK
Special weather statement, Aug 13, 5:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 518 PM EDT SAT AUG 13 2005 MAZ004-010>012-132200- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 518 PM EDT SAT AUG 13 2005 AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WILBRAHAM AND LUDLOW BY 530 PM EDT... MONSON AND PALMER BY 550 PM EDT...BRIMFIELD AND WALES BY 600 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
Special weather statement, Aug 13, 5:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 538 PM EDT SAT AUG 13 2005 MAZ022-132230- BARNSTABLE MA- 538 PM EDT SAT AUG 13 2005 AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 5 MILES WEST OF PROVINCETOWN...OR ABOUT 22 MILES EAST OF PLYMOUTH...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...PROVINCETOWN BY 550 PM EDT...TRURO BY 610 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:49 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 56 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.